Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 29, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 26, 2023, 3:21 PM EDT for Lake County, Seminole County, Volusia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2023, 3:21 PM EDT (19:21 UTC)
- Expired
- Apr 26, 2023, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 118 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
244
WUUS52 KMLB 261921
SVRMLB
FLC069-117-127-262000-
/O.NEW.KMLB.SV.W.0029.230426T1921Z-230426T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
321 PM EDT Wed Apr 26 2023
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Seminole County in east central Florida...
Northeastern Lake County in east central Florida...
Central Volusia County in east central Florida...
* Until 400 PM EDT.
* At 321 PM EDT, a severe thunderstorm was located near Paisley,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Deltona, DeLand, Orange City, Lake Helen and Paisley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2904 8165 2912 8148 2895 8118 2877 8141
2878 8142 2878 8141 2879 8142
TIME...MOT...LOC 1921Z 309DEG 20KT 2903 8153
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TollefsenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:18 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 26, 11:18 AM EDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1118 AM EDT Wed Apr 26 2023 ...New UPDATE, MARINE, AVIATION... .UPDATE... Issued at 1115 AM EDT Wed Apr 26 2023 Slightly drier air this morning, as evidenced by a 1.2" PW on the 10z XMR sounding, will gradually recover to around 1.4-1.5" this afternoon as the east and west coast sea breezes migrate inland. For now, east-central Florida remains dry with a few light showers over the local Atlantic waters, east of Sebastian Inlet. Temperatures are climbing into the low 80s with highs still expected in the low 80s (coast) to mid 80s (inland). Convection is still expected to initiate along the developing east coast sea breeze midday through the early afternoon. While isolated in nature, this initial development will be more directly supported by a mid level shortwave moving over central Florida, so a strong storm or two are possible as early as 12-2 PM. The main threats will be large hail, gusty winds, and occasional to frequent lightning strikes. While the threat for a tornado is very low, it cannot be ruled out along the marine/land environmental interface, especially in the vicinity of the developing sea breeze. From mid to late afternoon, an east and west coast sea breeze collision is still expected across interior Florida. Morning model runs of CAM guidance and hi-res ensembles show a parameter space capable of strong and sustained updrafts, presence of some dry air in the mid levels, and steep lapse rates. Coverage of storms is the main question this afternoon, as mid level support moves offshore into the Atlantic and moisture convergence stays tightly focused to the mid-late afternoon sea breeze collision. Regardless, anomalously cold 500mb temperatures of -13C to -15C present a high ceiling for hail potential this afternoon. Additionally, DCAPE values around 1000 J/kg will support efficient downdrafts capable of gusty to locally damaging wind. A tornado cannot be ruled out, mainly where local wind fields are modified by storm-scale flow. Remain weather aware today, especially this afternoon, and have multiple methods of receiving warnings. Head indoors at the first sign of thunder or lightning and monitor changing weather conditions through early evening. && .MARINE... Issued at 1115 AM EDT Wed Apr 26 2023 Today-Tonight (modified previous)...Another active day for showers and lightning storms expected today, especially along the coast and inland. Coverage of showers and lightning storms increasing along the coast into the early afternoon, as the sea breeze develops. Strong to severe storms will be likely, especially over inland lakes this afternoon, as the sea breeze pushes inland and collides with the west coast breeze. Main threats will be hail 1" to 2" in diameter or larger, gusty winds around 50-55 kts, and frequent lightning strikes. Storms are expected to move SE around 10-15kts with a few showers possibly drifting offshore from the Treasure Coast late this evening. Otherwise, onshore flow continuing, with winds up to 8-12kts. Seas 2-4ft. && .AVIATION... (12Z TAFS) Issued at 1115 AM EDT Wed Apr 26 2023 Generally VFR prevailing with ISM/LEE and the Treasure Coast terminals experiencing some transient MVFR CIGs. An east coast sea breeze will develop in the next few hours with isolated SHRA/TSRA possible along the coast. An eventual collision of the west and east coast sea breezes is expected after 20z-21z, associated with strong to severe storm development. Hail greater than 2" in diameter, gusty winds 50-55 kt, and frequent lightning strikes are possible. TEMPOs will likely need minor adjustments this afternoon based on storm development and evolution. However, any strong to severe storm that impacts TAF sites, mainly terminals southwest of DAB, may experience reductions to MVFR/IFR. Outside of storms, onshore flow continues around 10 kt. Convection will dissipate after 02z-03z with onshore flow decreasing to 5 kt. && .PRELIMINARY POINT TEMPS/POPS... DAB 80 67 81 67 / 40 10 30 60 MCO 85 67 85 69 / 60 20 40 50 MLB 83 69 83 70 / 60 30 30 50 VRB 83 68 85 69 / 60 30 30 40 LEE 86 66 88 69 / 60 20 40 60 SFB 84 66 86 68 / 50 20 40 60 ORL 85 67 88 70 / 60 20 40 60 FPR 83 69 83 70 / 60 30 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Schaper LONG TERM....Law IDSS...Tollefsen
Hazardous weather outlook, Apr 26, 11:39 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1139 AM EDT Wed Apr 26 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-270200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1139 AM EDT Wed Apr 26 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Severe storms are expected today, with the Storm Prediction Center highlighting much of east central Florida in an Enhanced Risk. Convection is expected to begin along the coast through early afternoon, as the sea breeze develops. Then, activity will spread inland through the afternoon, with a sea breeze collision over the interior helping to further enhance any storms. Storms are expected to move southeast at around 10 to 15 mph. Main threats today will be hail one to two inches in diameter or larger, gusty to locally damaging winds up to around 60 mph, and frequent lightning strikes. A brief tornado cannot be ruled out. Locally heavy rainfall up to around 2 inches could produce ponding on roadways or in low-lying or poor drainage areas. .RIP CURRENT IMPACT... A Moderate risk for life-threatening rip currents continues at area beaches. Check with the local beach patrol for additional information about ocean hazards and always heed the advice of lifeguards. Swim only within sight of a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Strong to severe storms are expected to impact inland lakes and the Intracoastal Waterway, and possibly even the nearshore Atlantic waters through the afternoon. Storms are expected to move southeast at around 10 to 15 knots. Main threats will be hail one to two inches in diameter or larger, gusty winds up to around 50 to 55 knots, and frequent lightning strikes. .WATERSPOUT IMPACT... Storms containing brief funnel cloud spinups or waterspouts will be possible within coastal areas, especially into early afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Storms will be present daily through at least the the weekend. A few strong to severe storms will once again be possible on Friday. Main threats will be wind gusts and hail. Ponding water will be an increasing hazard through this period, as rounds of rainfall accumulate each day. At least a moderate risk of rip currents looks to continue through the weekend. Poor boating conditions will be possible this weekend, especially on Sunday, as southerly to southeasterly winds increase. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Schaper/Leahy
In the hours before
Special weather statement, Apr 26, 2:33 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
233 PM EDT Wed Apr 26 2023
FLZ045-053-247-347-447-547-647-747-261915-
Southern Brevard Barrier Islands FL-Osceola FL-
Northern Brevard Barrier Islands FL-Orange FL-
Mainland Northern Brevard FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-Inland Northern Brevard FL-
233 PM EDT Wed Apr 26 2023
...Developing strong thunderstorms will impact portions of north-
central Brevard, southeastern Orange and northeastern Osceola
Counties through 315 PM EDT...
At 231 PM EDT, Doppler radar was tracking developing strong
thunderstorms over Canaveral Groves, or near Lone Cabbage Fish Camp,
and near Christmas with movement east to southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Florida.
&&
LAT...LON 2845 8050 2839 8057 2826 8056 2819 8071
2832 8108 2857 8095 2848 8050 2846 8049
TIME...MOT...LOC 1831Z 286DEG 13KT 2844 8085
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SedlockSpecial weather statement, Apr 26, 3:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
315 PM EDT Wed Apr 26 2023
FLZ041-044-262000-
Northern Lake County FL-Inland Volusia FL-
315 PM EDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of northeastern Lake
and west central Volusia Counties through 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Paisley, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, DeLand, Orange City, Lake Helen and Paisley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Florida.
&&
LAT...LON 2905 8164 2907 8164 2914 8153 2897 8123
2887 8136 2888 8136 2886 8138 2879 8147
2901 8166 2905 8166
TIME...MOT...LOC 1915Z 309DEG 19KT 2906 8156
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TollefsenLocal storm report, Apr 26, 3:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 W SUNTREE 28.22N 80.73W
04/26/2023 E0.75 INCH BREVARD FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME SIZED HAIL NEAR THE
INTERSECTION OF ADDISON DR AND STADIUM PKWY.
&&
EVENT NUMBER MLB2300092
HALEYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:33 PM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| Apr 26, 2:57 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 48 min |
| Apr 26, 3:15 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 26, 3:29 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 46 min |
| Apr 26, 3:34 PM EDT | Special Marine Warning | MLB | 86 min | |
| Apr 26, 3:53 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Seminole, Volusia | 40 min |
| Apr 26, 4:08 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 52 min |
| Apr 26, 4:25 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 26, 4:29 PM EDT | Special Weather Statement | MLB | Seminole | 31 min |
| Apr 26, 4:42 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 48 min |
| Apr 26, 5:09 PM EDT | Special Weather Statement | MLB | Seminole | 36 min |
| Apr 26, 5:17 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 43 min |
| Apr 26, 5:17 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 43 min |
| Apr 26, 5:35 PM EDT | Special Marine Warning | MLB | 75 min | |
| Apr 26, 5:38 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 33 min |
| Apr 26, 5:52 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 38 min |
| Apr 26, 7:02 PM EDT | Special Weather Statement | MLB | Lake | 28 min |
| Apr 26, 7:35 PM EDT | Special Weather Statement | MLB | Indian River | 25 min |
| Apr 26, 7:40 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 50 min |
| Apr 26, 7:56 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.